Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 77, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 16, 2018, 4:01 PM EST. It took effect at Dec 17, 2018, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2018, 4:01 PM EST (21:01 UTC)
- In effect from
- Dec 17, 2018, 4:00 AM EST
- Expired
- Dec 18, 2018, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
556 WHUS71 KCLE 162101 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 401 PM EST Sun Dec 16 2018 LEZ146>149-170515- /O.NEW.KCLE.SC.Y.0077.181217T0900Z-181218T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 401 PM EST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM EST TUESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 AM Monday to 4 AM EST Tuesday. * WINDS...West winds 15 to 20 knots late tonight, becoming northwest 15 to 25 knots on Monday. * WAVES...Building to 3 to 5 feet late tonight and 3 to 6 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
6 follow-up statements
396 WHUS71 KCLE 170232 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 932 PM EST Sun Dec 16 2018 LEZ146>149-171045- /O.CON.KCLE.SC.Y.0077.181217T0900Z-181218T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 932 PM EST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM EST TUESDAY... * WINDS...West 15 to 20 knots late tonight, becoming northwest 15 to 25 knots on Monday. * WAVES...building to 3 to 6 feet late tonight then continuing through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
518 WHUS71 KCLE 170859 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 359 AM EST Mon Dec 17 2018 LEZ146>149-171700- /O.CON.KCLE.SC.Y.0077.181217T0900Z-181218T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 359 AM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...Northwest 15 to 20 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
308 WHUS71 KCLE 171522 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1022 AM EST Mon Dec 17 2018 ...Cold Front will Cause Winds to Increase... .A cold front will move southeast across Lake Erie early this afternoon and will cause winds to increase. This will also result in building waves above small craft advisory criteria. LEZ146>149-172330- /O.CON.KCLE.SC.Y.0077.000000T0000Z-181218T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1022 AM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...Northwest 15 to 20 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
459 WHUS71 KCLE 172020 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 320 PM EST Mon Dec 17 2018 ...Cold Front will Cause Winds to Increase... .A cold front will move southeast of Lake Erie this afternoon and will cause winds to increase. This will also result in building waves above small craft advisory criteria. LEZ146>149-180430- /O.CON.KCLE.SC.Y.0077.000000T0000Z-181218T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 320 PM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...Northwest 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
597 WHUS71 KCLE 180226 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 926 PM EST Mon Dec 17 2018 LEZ146>149-180900- /O.CON.KCLE.SC.Y.0077.000000T0000Z-181218T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 926 PM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...Northwest 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
459 WHUS71 KCLE 180902 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 402 AM EST Tue Dec 18 2018 LEZ146>149-181015- /O.EXP.KCLE.SC.Y.0077.000000T0000Z-181218T0900Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 402 AM EST Tue Dec 18 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished to 20 knots or less and waves are down to 2 to 4 feet this morning, allowing for the small craft advisory to expire. Winds and waves will continue to subside this morning with northerly winds 5 to 15 knots and waves 2 feet or less expected today. $$ Sefcovic
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 3:53 PM EST, 8 minutes earlier.
Area forecast discussion, Dec 16, 3:53 PM EST, 8 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 353 PM EST Sun Dec 16 2018 .SYNOPSIS... A trough of low pressure lingering back northwest from low pressure over the Delmarva Peninsula will dissipate tonight. A cold front will move east across the area Monday morning. High pressure will build east across the Ohio Valley Tuesday. The high will move east to the Carolina Coast by Tuesday night and linger over the Western Atlantic through Wednesday night extending a ridge northwest to the Great Lakes. && .NEAR TERM /THROUGH MONDAY NIGHT/... Clouds will continue to move slowly east and dissipate with time this evening into the early morning hours. However, a cold front is progged to move east across the area Monday morning and this will bring with it a fairly strong inversion with moisture trapped under the inversion over the eastern portions of the forecast area. Expecting skies to cloud over in the east during the morning into the afternoon with the frontal passage. Otherwise, clouds will be partly cloudy over the western portions of the forecast area tomorrow after the frontal passage. Inversion settles down to around 2000 feet with the arrival of the front with very dry air aloft. So, it appears the front itself should move through the area dry. Then, after frontal passage, the inversion begins to lift to around 5000 to 6000 feet and flow becomes well aligned over the lake. Expecting some lake effect snow to develop over northeast Ohio and northwest Pennsylvania tomorrow. Only looking at between 0.5" and 1.5" of snow accumulation in the snowbelt areas. Snow in the east will wind down Monday night as high pressure begins to build east. Fair weather will rule the rest of the area Monday night. Main concern Monday night is how cold we get. Winds are expected to diminish to between 5 and 8 knots Monday night and this should keep enough mixing to keep temperatures from plummeting. If winds go calm, then much colder temperatures are in store with the clearing skies. Overnight lows tonight will be in the lower 30s with highs occurring in the morning ahead of the cold front in the lower 30s tomorrow falling into the upper 20s by evening. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Strong high pressure will be overhead on Tuesday then building to the East Coast by Wednesday. The one concern for the forecast will be if moisture gets trapped beneath the strong inversion and we end up with another day of stratus and overcast skies. NAM soundings show a good chance of this while the GFS clears out NW Ohio. Will keep partly to mostly cloudy skies in the forecast to start the day and slow down the clearing trend. If we end up cloudy all day then temperatures in the lower to mid 30s may end up being too high. Whatever low cloud remains should clear Tuesday night as winds develop out of the southwest. Mid level moisture will increase Wednesday ahead of the trough approaching from the Plains with temperatures trending warmer Wednesday and Thursday. We could see a few showers approach from the south on Thursday but will have to overcome low level dry air so will keep pops at 30 percent or less during the daytime hours. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Models continue to try to get a handle on the late week system, showing an upper level low closing off near the Gulf Coast then curling north across the eastern Great Lakes. Rain looks likely ahead of this feature Thursday night into Friday, then transitioning over to snow Friday night before precipitation tapers off. We will be fairly warm for the second half of the week with highs in the 40s again on Friday. As the column cools, it will take some time for the ground to cool and see snow start to accumulate. Generally looking like a light snow accumulations appear possible Friday night, lingering in the snowbelt on Saturday where a better chance for accumulating snow is expected. 850mb temperatures are not overly cold behind the front but fall to around -6 to -10C. We will need to keep an eye on wind direction with regards to lake effect potential on Saturday. Deeper moisture pulls away on Saturday night as the upper trough moves towards New England so looks like a fairly short window of favorable conditions. && .AVIATION /18Z Sunday THROUGH Friday/... Some residual low cloud activity across much of the forecast area at this time. Some gradual improvement in the clouds will gradually take place through the rest of the afternoon into the evening hours. Otherwise, generally VFR conditions expected across the area overnight with the possibility of IFR to MVFR conditions tomorrow morning as flow becomes suitable for lake effect clouds in the northeast and snow showers at Erie. Up to an inch of snow possible at Erie tomorrow. OUTLOOK...Non-VFR possible across far northeast OH/northwest PA Monday afternoon and Monday evening in light snow. && .MARINE... Southwest winds will increase tonight to 15 to 20 knots ahead of a cold front that will slide southeast across Lake Erie early Monday. Waves will start to build down the long fetch of the lake overnight then push onshore as winds veer to the northwest behind the front on Monday. A Small Craft Advisory has been issued east of Avon from 4 AM tonight until 4 AM Tuesday. It may need to get expanded westward to Vermilion but looked marginal enough to hold off for now. Strong high pressure will build overhead on Tuesday then to the east coast on Wednesday. Fairly good marine conditions expected until a stronger cold front is pulled across the lake on Friday night with northwest winds increasing to 20-25 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 AM EST Tuesday for LEZ146>149. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...KEC LONG TERM...KEC AVIATION...Lombardy MARINE...KEC
Hazardous weather outlook, Dec 16, 4:55 AM EST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 455 AM EST Sun Dec 16 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-171000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 455 AM EST Sun Dec 16 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:36 AM EST | River Flood Warning | CLE | Holmes, Wayne | 54 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.